MAUDE Adverse Event Report: ETHICON INC. INTERCEED* (TC7); BARRIER, ABSORBABLE, ADHESION

ETHICON INC. INTERCEED* (TC7); BARRIER, ABSORBABLE, ADHESION
Catalog Number 4350
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abscess (1690); Pain (1994)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).To date the device has not been returned.If the device or further details are received at the later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: the patient demographic info: age, gender, weight, bmi at the time of index procedure? unknown.Date of index surgical procedure? unknown.Product lot number? unknown.The diagnosis and indication for the index surgical procedure? distal gastrectomy.Was there a culture taken? results? unknown.How was it confirmed to be an abscess? blood and ct examination.Does the surgeon believe there was any alleged deficiency with the device that contributed to the reported adverse event? the surgeon commented that the possible cause is a foreign body reaction by the interceed, because the drainage of fluid was more brown than usual, an abscess occurred at the site where the interceed was applied, and there were also diabetes.What is the patient current status? the patient has been discharged currently.No further information will be provided.
 
Event or Problem Description
It was reported that the patient underwent a distal gastrectomy procedure on unknown date and the absorbable adhesive barrier was placed between the liver and the stomach before closing the wound.Five to seven days after surgery, pain occurred in the upper abdomen and blood test and ct examination showed an abscess formation where the absorbable adhesive barrier was placed.The abscess was removed by performing drainage for about 2 weeks.Antibiotics were administered in addition to drainage as a treatment.Currently, there is no problem with the patient and no additional treatment is planned.The surgeon opines that the possible cause is a foreign body reaction by the absorbable adhesive barrier, because the drainage of fluid was more brown than usual, an abscess occurred at the site where the device was applied.It was also reported that the patient had also diabetes and it is thought that abscess was due to the patient¿s immunity decline.Hospitalization was extended for about two weeks.The patient is currently discharged.No further information is available.

Common Device Name
BARRIER, ABSORBABLE, ADHESION
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8507321
Report Number2210968-2019-80303
Device Sequence Number1724066
Product Code MCN
UDI-Device Identifier10705031005396
UDI-Public10705031005396
Combination Product (Y/N)N
PMA/510(K) Number
P880047
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number4350
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/15/2019
Initial Report FDA Received Date04/11/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;